Alert archive / Minnesota / Wind Advisories in 2011
Wind Advisory 5, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Sep 28, 2011, 5:23 PM CDT for 9 counties in Minnesota; 8 counties in Wisconsin. It took effect at Sep 29, 2011, 9:13 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 5:23 PM CDT (22:23 UTC)
- In effect from
- Sep 29, 2011, 9:13 AM CDT
- Expired
- Sep 29, 2011, 5:55 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 27 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS73 KDLH 282223 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 523 PM CDT WED SEP 28 2011 MNZ033>038-WIZ001>004-006>009-290300- /O.NEW.KDLH.WI.Y.0005.110929T1500Z-110930T0000Z/ SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY... AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN... ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 523 PM CDT WED SEP 28 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. * TIMING: NORTHWEST WINDS OF 15 TO 20 MPH WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THURSDAY AFTERNOON. A FEW GUSTS ABOVE 45 MPH WILL BE POSSIBLE. * WINDS: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY THURSDAY AFTERNOON...WITH GUSTS TO 45 MPH OR BETTER POSSIBLE. * IMPACTS: LOOSE OBJECTS COULD BE BLOWN AROUND...AND SMALL OR WEAK BRANCHES COULD COME DOWN IN THE WIND. LIGHT AND HIGH PROFILE VEHICLES COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DAP
5 follow-up statements
511 WWUS73 KDLH 290321 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1021 PM CDT WED SEP 28 2011 MNZ033>038-WIZ001>004-006>009-291000- /O.CON.KDLH.WI.Y.0005.110929T1500Z-110930T0000Z/ SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY... AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN... ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 1021 PM CDT WED SEP 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. * TIMING: NORTHWEST WINDS OF 15 TO 20 MPH WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THURSDAY AFTERNOON. A FEW GUSTS ABOVE 45 MPH WILL BE POSSIBLE. * WINDS: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY THURSDAY AFTERNOON...WITH GUSTS TO 45 MPH OR BETTER POSSIBLE. * IMPACTS: LOOSE OBJECTS COULD BE BLOWN AROUND...AND SMALL OR WEAK BRANCHES COULD COME DOWN IN THE WIND. LIGHT AND HIGH PROFILE VEHICLES COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
867 WWUS73 KDLH 290839 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 339 AM CDT THU SEP 29 2011 MNZ012-019>021-025-026-291700- /O.EXA.KDLH.WI.Y.0005.110929T1500Z-110930T0000Z/ NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA- INCLUDING THE CITIES OF...ISABELLA...HIBBING...TWO HARBORS... GRAND MARAIS...WALKER...GRAND RAPIDS 339 AM CDT THU SEP 29 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING: NORTHWEST WINDS 15 TO 20 MPH...GUSTING 25 TO 30 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH BY THIS AFTERNOON ACROSS THE IRON RANGE AND INTO THE TIP OF THE ARROWHEAD. A FEW GUSTS ABOVE 45 MPH WILL ALSO BE POSSIBLE. * IMPACTS: LOOSE OBJECTS COULD BE BLOWN AROUND...AND SMALL OR WEAK BRANCHES COULD COME DOWN IN THE WIND. LIGHT AND HIGH PROFILE VEHICLES COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ033>038-WIZ001>004-006>009-291700- /O.CON.KDLH.WI.Y.0005.110929T1500Z-110930T0000Z/ SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY... AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN... ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 339 AM CDT THU SEP 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING: NORTHWEST WINDS 15 TO 20 MPH...GUSTING 25 TO 30 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH BY THIS AFTERNOON ACROSS PARTS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN...INCLUDING THE TWIN PORTS. A FEW GUSTS ABOVE 45 MPH WILL ALSO BE POSSIBLE. * IMPACTS: LOOSE OBJECTS COULD BE BLOWN AROUND...AND SMALL OR WEAK BRANCHES COULD COME DOWN IN THE WIND. LIGHT AND HIGH PROFILE VEHICLES COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
595 WWUS73 KDLH 291413 AAA NPWDLH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 913 AM CDT THU SEP 29 2011 MNZ012-019>021-025-026-033>038-WIZ001>004-006>009-292215- /O.EXT.KDLH.WI.Y.0005.110929T1413Z-110930T0000Z/ NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...ISABELLA...HIBBING...TWO HARBORS... GRAND MARAIS...WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 913 AM CDT THU SEP 29 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. AS OF 9AM THIS MORNING...GUSTS OVER 50 MPH HAVE OCCURED AT WOLF RIDGE...SILVER BAY...AND KNIFE RIVER MINNESOTA. * TIMING: NORTHWEST WINDS 15 TO 20 MPH...GUSTING 25 TO 30 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH ACROSS PARTS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN...INCLUDING THE TWIN PORTS. A FEW GUSTS ABOVE 50 MPH WILL ALSO BE POSSIBLE. * IMPACTS: LOOSE OBJECTS COULD BE BLOWN AROUND...AND SMALL OR WEAK BRANCHES COULD COME DOWN IN THE WIND. LIGHT AND HIGH PROFILE VEHICLES COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
113 WWUS73 KDLH 292038 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 338 PM CDT THU SEP 29 2011 MNZ012-019>021-025-026-033>038-WIZ001>004-006>009-300000- /O.CON.KDLH.WI.Y.0005.000000T0000Z-110930T0000Z/ NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...ISABELLA...HIBBING...TWO HARBORS... GRAND MARAIS...WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 338 PM CDT THU SEP 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM IS PUSHING EAST OF THE REGION THIS AFTERNOON. WIND GUSTS OF 45 TO 50 MPH HAVE OCCURED AT KNIFE RIVER...SILVER BAY...DULUTH...AND PORT WING. * TIMING: NORTH AND NORTHWEST WINDS 15 TO 25 MPH...GUSTING TO 40 TO 45 MPH ACROSS PARTS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN... INCLUDING THE TWIN PORTS THROUGH THE LATE AFTERNOON. WINDS SHOULD DECREASE LATER THIS EVENING. * IMPACTS: LOOSE OBJECTS COULD BE BLOWN AROUND...AND SMALL OR WEAK BRANCHES COULD COME DOWN IN THE WIND. LIGHT AND HIGH PROFILE VEHICLES COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR GUSTS OF 45 MPH OR HIGHER... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
503 WWUS73 KDLH 292255 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 555 PM CDT THU SEP 29 2011 ...GUSTY WINDS WILL SLOWLY SUBSIDE ACROSS THE NORTHLAND THIS EVENING... .DEEP LOW PRESSURE OVER THE NORTH-CENTRAL LAKES IS MOVING RAPIDLY EASTWARD...TAKING ITS TIGHT PRESSURE GRADIENT WITH IT. AS A RESULT...GUSTY WINDS WILL SLOWLY SETTLE DOWN THIS EVENING. GUSTY WINDS WILL NO LONGER CREATE HAZARDOUS CONDITIONS. MNZ012-019>021-025-026-033>038-WIZ001>004-006>009-300000- /O.CAN.KDLH.WI.Y.0005.000000T0000Z-110930T0000Z/ NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...ISABELLA...HIBBING...TWO HARBORS... GRAND MARAIS...WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 555 PM CDT THU SEP 29 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. SLOWLY SUBSIDING WINDS ARE NO LONGER STRONG ENOUGH TO CREATE A SIGNIFICANT HAZARD. WINDS WILL SLOWLY SUBSIDE ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN TONIGHT. $$ EOM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:42 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 28, 3:42 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
342 PM CDT WED SEP 28 2011
...STRONG AND VERY GUSTY WINDS THURSDAY...
...WIND ADVISORY ISSUED ACROSS SOUTHERN TIER...
.DISCUSSION...CHANGES UNDERWAY THIS AFTERNOON AS PROGRESSIVE PATTERN
ALOFT ALLOWS NEXT SHORTWAVE TROF TO FINALLY EJECT STATIONARY DEEP
VORTEX OVER GT LAKES. BAND OF CLOUDS ACROSS ERN WISC ZONES
ASSOCIATED WITH CLOSED LOW ALOFT. A FEW HIGH CLOUDS ARE SNEAKING
THROUGH A RELATIVELY FLAT RIDGE AXIS JUST WEST OF CWA.
ELSEWHERE...SUNSHINE HAS WARMED BDRY LYR TEMPS INTO MID/UPPER 70S.
RECORD HIGH AT KINL WITH 8A SO FAR. LAKESHORE COOLER WITH LAKE
BREEZE HOLDING READINGS IN 50S/60S.
TONIGHT/TOMORROW...WELL ADVERTISED POTENT SYSTEM WILL CROSS REGION
WITH INCREASING PRECIP AND VERY GUSTY WINDS. 200M HT FALLS AT 50H
BETWEEN 6Z/18Z ACROSS SERN CWA. BUFKIT PROFILES SHOW STRONG
MOMENTUM TRANSFER. AS TYPICAL...CONFIDENCE USUALLY TEMPERED BY
PRESENCE OF CLOUDS AND PRECIP. GIVEN STRONG KINEMATICS INVOLVED...
SHOULD SEE A DECENT ISALLOBARIC CONTRIBUTION TO LARGE SFC PRESS
GRADIENT FORCE AS DAY PROGRESSES. WOULD EXPECT BEST COMBINATION OF
MIXING/DRYING/UNIDIRECTIONAL FLOW TO OCCUR OVER WRN CWA IN MORNING
AND CTRL/ERN CWA IN AFTERNOON. WIND ADVISORY IS FOR OCCASIONAL
GUSTS OF 45 MPH OR HIGHER. MAY NEED TO EXPAND AREA IF FUTURE NWP
SIGNALS SUGGEST INCREASED THREAT. MAIN FORCING FOR PRECIP PUSHES
THROUGH QUICKLY. PQPF DROP OFF SIGNIFICANTLY ABOVE QUARTER INCH IN
ARROWHEAD AND ERN WISC ZONES. MOST AREAS SHOULD AVERAGE A TENTH TO
QUARTER INCH WITH ISOLATED HIGHER AMNTS POSSIBLE. HIGHEST QPF MAY OCCUR
OVER SERN ZONES WHERE DEEPENING OF SYSTEM COMBINES WITH HIGHER
PWS. TEMPS ARE TRICKY AS INITIAL CLOUD/PRECIP/MIXING LIMITS RISE
IN TEMPS. HOWEVER...RAPID DRYING ACCOMPANIED BY SECONDARY THERMAL
RIDGE SHOULD ALLOW SOME REBOUND OR STEADY NATURE TO TEMP TRENDS IN
AFTERNOON.
TOMORROW NIGHT/FRIDAY...A SECONDARY UPPER TROF WILL SLIDE DOWN WRN
EDGE OF DEEP TROF EAST OF REGION. THIS SECONDARY SYSTEM WILL
DELAY THE ARRIVAL OF THE COLDER AIR UNTIL FRIDAY. MIN TEMPS RAISED
A BIT AS MDLS COND PRESS DEFICITS SUGGEST SOME DEGREE OF
CLOUDINESS WILL OCCUR IN LOWEST 5K FT. COMBINATION OF WIND/CLOUDS
SHOULD HOLD TEMPS A BIT HIGHER THAN PREVIOUS FCST. SYNOPTIC SCALE
MOISTURE STILL SUPPORTS PRECIP OVER ERN WISC IN FAVORED TERRAIN
LIFT ZONES.
EXTENDED...FRIDAY THROUGH TUESDAY... NNW FLOW ALOFT
AND SFC RIDGING WILL COVER THE FA FRIDAY AND FRIDAY NIGHT WITH
COOL DRY CONDITIONS. ON SATURDAY...WAA BEGINS WITH UPPER LEVEL
RIDGING AND A SW FLOW AT THE SFC. THIS PATTERN WILL CONTINUE
THROUGH SUNDAY. UPPER RIDGE FLATTENS OUT ON SUNDAY NIGHT WITH A
ZONAL FLOW. AT THE SFC...A WEAK COLD FRONT WILL APPROACH THE FA.
MODEL DIFFERENCES REVEAL THEMSELVES WITH TIMING OF THE FRONT AND
POSSIBLE PCPN. USED A MODEL BLEND WHICH FAVORS NO PCPN. THE MODEL
DIFFERENCES CONTINUE ON MONDAY. THE BLENDED APPROACH INDICATES
SMALL POPS FOR THE NORTHERN HALF OF THE FA. MONDAY NIGHT AND
TUESDAY HAVE BEEN BLENDED AS WELL DUE TO MODEL DIFFERENCES.
.AVIATION.../18Z TAF ISSUANCE/
VFR CONDITIONS WILL LAST THROUGH THE FIRST HALF OF THE TAF PERIOD.
STRATO CUMULUS BAND OF CLOUDS TO THE NORTHEAST OF HYR AT THE
MOMENT SHOULD NOT EXPAND THAT MUCH FURTHER SOUTH AND EAST. MAIN
CONCERN WILL BE A COLD FRONT THAT WILL MOVE THROUGH THE TERMINALS
FROM 06Z TO 12Z. WINDS WILL INCREASE SUBSTANTIALLY IN THE WAKE OF
THE FRONT. TIGHTEST PRESSURE GRADIENT WILL BE OVER HIB AND DLH
FROM LATE MORNING TO MID AFTERNOON. WINDS FROM THE NORTHWEST WILL
GUST TO 35 KNOTS AT THE END OF THIS TAF CYCLE.
.POINT TEMPS/POPS...
DLH 54 61 42 54 / 20 50 10 0
INL 49 60 37 53 / 40 60 10 0
BRD 54 65 41 58 / 10 30 0 0
HYR 54 63 43 54 / 10 60 20 10
ASX 54 61 43 53 / 20 70 40 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 10 AM TO 7 PM CDT THURSDAY FOR MNZ033>038.
WI...WIND ADVISORY FROM 10 AM TO 7 PM CDT THURSDAY FOR WIZ001>004-
006>009.
LS...GALE WARNING FROM 10 AM TO 10 PM CDT THURSDAY FOR LSZ121-140>148.
&&
SHORT TERM...CANNON
EXTENDED....GSF
AVIATION...KKHazardous weather outlook, Sep 28, 3:59 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 359 PM CDT WED SEP 28 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 359 PM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG CANADIAN COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY. THIS SYSTEM WILL PRODUCE STRONG NORTHWEST WINDS THURSDAY INTO THURSDAY NIGHT. GUSTS OF 35 TO 45 MPH ARE EXPECTED AT TIMES...ESPECIALLY FROM THE BRAINERD LAKES REGION TOWARDS THE TWIN PORTS AND NORTHWEST WISCONSIN. A WIND ADVISORY HAS BEEN ISSUED FOR THIS PART OF THE NORTHLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-291030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 359 PM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY GUSTY NORTHWEST WINDS AND DANGEROUS WAVE HEIGHTS WILL MAKE BOATING HAZARDOUS THURSDAY. A GALE WARNING HAS BEEN ISSUED FOR ALL THE NEARSHORE WATERS THURSDAY. PLEASE SEE THE LATEST NEARSHORE FORECAST FOR ADDITIONAL INFORMATION. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:57 AM CDT | Gale Watch | DLH | 11 hr | |
| Sep 28, 3:24 PM CDT | Gale Warning | DLH | 29 hr |
Nearby
Wind Advisories in Minnesota, 2011Wind Advisories in Wisconsin, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.